Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 40, NWS Midland/Odessa, TX

April 27, 2009

NWS Midland/Odessa, TX issued this red flag warning at Apr 27, 2009, 1:48 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 1:48 PM CDT (18:48 UTC)
Expired
Apr 27, 2009, 8:30 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 271848
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CDT MON APR 27 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR GUADALUPE PASS THROUGH LATE
THIS EVENING FOR RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT
WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE
HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH FIRE DANGER...

.A SURFACE LOW PRESSURE SYSTEM OVER THE PERMIAN BASIN WILL RESULT IN
INCREASED WESTERLY WINDS THROUGH GUADALUPE PASS THROUGH THIS EVENING.
COMBINED WITH LOW RELATIVE HUMIDITIES IN PLACE...AS WELL AS HIGH FIRE
DANGER...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH
GUADALUPE PASS THROUGH THIS EVENING. ON TUESDAY...THE SURFACE LOW WILL
DEEPEN DURING THE AFTERNOON...LEADING TO INCREASED WINDS THROUGH THE
GUADALUPE MOUNTAINS. CONTINUED LOW RELATIVE HUMIDITIES AND HIGH FIRE
DANGER WILL MAKE CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THROUGH THE
MOUNTAINS TUESDAY AFTERNOON AND EVENING.

TXZ258-280300-
/O.NEW.KMAF.FW.W.0040.090427T1848Z-090428T0500Z/
/O.NEW.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/
GUADALUPE MOUNTAINS-
1248 PM MDT MON APR 27 2009

...RED FLAG WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

RELATIVE HUMIDITIES OF 10% OR LESS...WESTERLY 20 FOOT WINDS OF 20 TO
25 MPH AND GUSTING TO 30 MPH...AND HIGH FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE THIS EVENING IN THE
VICINITY OF GUADALUPE PASS.

TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15% OR
LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE
DANGER MAY COMBINE AGAIN TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-280300-
/O.NEW.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
1248 PM MDT MON APR 27 2009

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15% OR
LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE
DANGER MAY COMBINE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

44
1 follow-up statement
000 
WWUS84 KMAF 280130
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT MON APR 27 2009

...THE RED FLAG WARNING FOR THE GUADALUPE PASS HAS BEEN CANCELLED
FOR THIS EVENING DUE TO DECREASED 20 FOOT WIND SPEEDS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE
HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH FIRE DANGER...

.BY TUESDAY AFTERNOON...AN AREA OF SURFACE LOW PRESSURE WILL
DEEPEN ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO. THIS WILL LEAD
TO INCREASED WINDS THROUGH THE GUADALUPE MOUNTAINS. CONTINUED LOW
RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER...IN COMBINATION
WITH THE STRONG WINDS...MAY RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH THE MOUNTAINS TUESDAY AFTERNOON AND EVENING.

TXZ258-281000-
/O.CAN.KMAF.FW.W.0040.000000T0000Z-090428T0500Z/
/O.CON.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/
GUADALUPE MOUNTAINS-
730 PM MDT MON APR 27 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING THAT WAS VALID THIS EVENING FOR THE GUADALUPE
PASS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

ALTHOUGH RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS CONTINUE
TO IMPACT THE GUADALUPE MOUNTAINS THIS EVENING...WESTERLY 20 FOOT
WIND SPEEDS HAVE DECREASED TO NEAR 10 TO 15 MPH. THIS WILL LIMIT THE
OVERALL FIRE WEATHER THREAT THROUGH THE EVENING HOURS NEAR THE
GUADALUPE PASS.

BY TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITY VALUES OF
15 PERCENT OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH
FIRE DANGER MAY COMBINE AGAIN TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-281000-
/O.CON.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
730 PM MDT MON APR 27 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE
DANGER MAY COMBINE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 27, 12:08 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 27, 12:08 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1208 PM CDT MON APR 27 2009

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

FORECAST SOUNDINGS SUGGEST FAVORABLE CONVECTIVE TEMPS FOR A SCT VFR
CU FIELD AT KFST...KHOB...AND KMAF.  OVERNIGHT...SFC WINDS WILL BACK
ESE...ALLOWING FOR A WESTWARD DRYLINE SURGE...AND RETURNING GULF
MOISTURE.  SOUNDINGS SUGGEST A FEW HRS OF MVFR CIGS KMAF AND
KHOB...AND VFR CIGS ELSEWHERE.  WINDS VEER SLIGHTLY AFTER SUNRISE
TUESDAY...BUT REMAIN SE.  AN APPROACHING BACKDOOR FRONT IS EXPECTED
TO NEAR KHOB-KMAF AT AROUND 15Z TUESDAY...W/TS INVOF THOSE
TERMINALS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Apr 27, 8:11 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 AM CDT MON APR 27 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281315-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
811 AM CDT MON APR 27 2009 /711 AM MDT MON APR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT...EAST OF A
CROSSROADS...NEW MEXICO TO SANDERSON...TEXAS LINE.  ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...HEAVY RAINFALL...GUSTY WINDS TO 50 MPH...AND SMALL
HAIL. FURTHER EAST...SEVERE THUNDERSTORMS WILL BE POSSIBLE...EAST
OF A GAIL TO BIG LAKE LINE.  LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH WILL BE THE BIGGEST THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON
TUESDAY. THE MOST LIKELY AREAS TO BE IMPACTED INCLUDE THE PERMIAN
BASIN AND LEA COUNTY PLAINS OF SOUTHEAST NEW MEXICO. LARGE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE BIGGEST
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Local storm report, Apr 27, 11:29 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             7 E BAKERSFIELD         30.89N 102.18W
04/26/2009  E1.00 INCH       PECOS              TX   PUBLIC

            PEA TO QUART HAIL

0330 PM     HAIL             10 SE BAKERSFIELD       30.79N 102.18W
04/26/2009  E1.25 INCH       PECOS              TX   PUBLIC

            PEA TO HALF DOLLAR HAIL COVERED MOST OF THE GROUND, 330
            TO 4 PM

0410 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E1.75 INCH       PECOS              TX   PUBLIC

            PING PONG TO GOLFBALL SIZE HAIL REPORTED IN SHEFFIELD.

0420 PM     HAIL             1 SE SHEFFIELD          30.68N 101.81W
04/26/2009  E1.00 INCH       PECOS              TX   LAW ENFORCEMENT

0515 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E0.88 INCH       PECOS              TX   CO-OP OBSERVER

            PEA TO NICKEL SIZE HAIL

0530 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E2.75 INCH       PECOS              TX   CO-OP OBSERVER

            GOLF BALL TO BASEBALL HAIL

0533 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E1.75 INCH       PECOS              TX   TRAINED SPOTTER

0535 PM     HAIL             DUNN                    32.57N 100.89W
04/26/2009  E1.00 INCH       SCURRY             TX   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.

0535 PM     HAIL             5 NW SHEFFIELD          30.74N 101.88W
04/26/2009  E2.75 INCH       PECOS              TX   LAW ENFORCEMENT

0538 PM     HAIL             DUNN                    32.57N 100.89W
04/26/2009  E1.00 INCH       SCURRY             TX   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZED HAIL

0600 PM     FLASH FLOOD      SHEFFIELD               30.69N 101.82W
04/26/2009                   PECOS              TX   TRAINED SPOTTER

            FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
            SHEFFIELD.

0620 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E1.00 INCH       PECOS              TX   TRAINED SPOTTER

0620 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E1.00 INCH       PECOS              TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.

0915 PM     HAIL             18 NW BIG LAKE          31.38N 101.67W
04/26/2009  E0.88 INCH       REAGAN             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
            137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.

0915 PM     HAIL             18 NW BIG LAKE          31.38N 101.67W
04/26/2009  E1.00 INCH       REAGAN             TX   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL, 915 TO 920 PM

0920 PM     HAIL             18 NW BIG LAKE          31.38N 101.67W
04/26/2009  E1.00 INCH       REAGAN             TX   TRAINED SPOTTER

&&

JAMIE.GUDMESTAD
Local storm report, Apr 27, 12:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 PM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             5 S MIDLAND INTERNATION 31.87N 102.19W
04/27/2009  E1.75 INCH       MIDLAND            TX   PUBLIC

            MOSTLY PEA HAIL WITH A FEW GOLF BALL AND QUARTER SIZE
            HAIL

&&

JAMIE.GUDMESTAD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:12 PM CDTSevere Thunderstorm WarningMAFReagan63 min
Apr 26, 11:51 PM CDTSevere Thunderstorm WarningMAFReagan24 min
Apr 27, 1:13 AM CDTSevere Thunderstorm WarningMAFMidland32 min
Apr 27, 1:46 AM CDTSevere Thunderstorm WarningMAFGlasscock, Midland59 min
Apr 27, 2:00 AM CDTAreal Flood AdvisoryMAFMidland3 hr
Apr 27, 2:34 AM CDTFlash Flood WarningMAFMidland3 hr
Apr 27, 3:06 AM CDTFlash Flood WarningMAFGlasscock3 hr
Apr 27, 3:16 AM CDTSevere Thunderstorm WarningMAFGlasscock59 min
Apr 27, 4:18 AM CDTFlash Flood WarningMAFMitchell3 hr
Apr 27, 4:41 AM CDTFlash Flood WarningMAFHoward3 hr
Apr 27, 5:34 AM CDTFlash Flood WarningMAFGlasscock, Reagan3 hr
Apr 27, 6:09 AM CDTAreal Flood AdvisoryMAFGlasscock3 hr
Apr 27, 1:48 PM CDTFire Weather WatchMAF15 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.